TITLE

Examples for cross curvature flow on 3-manifolds

AUTHOR(S)
Ma, Li; Chen, Dezhong
PUB. DATE
June 2006
SOURCE
Calculus of Variations & Partial Differential Equations;Jun2006, Vol. 26 Issue 2, p227
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Recently, B. Chow and R.S. Hamilton [3] introduced the cross curvature flow on 3-manifolds. In this paper, we analyze two interesting examples for this new flow. One is on a square torus bundle over a circle, and the other is on a S 2 bundle over a circle. We show that the global flow exists in both cases. However, on the former the flow diverges at time infinity, and on the latter the flow converges at time infinity.
ACCESSION #
20378192

 

Related Articles

  • Lower Bounds for Morse Index of Constant Mean Curvature Tori. Rossman, Wayne // Bulletin of the London Mathematical Society;Oct2002, Vol. 34 Issue 5, p599 

    In the paper, three lower bounds are given for the Morse index of a constant mean curvature torus in Euclidean3-space, in terms of its spectral genus g. The first two lower bounds grow linearly in g and are stronger for smaller values of g, while the third grows quadratically in g but is weaker...

  • How to Make a Torus. BARDOS, LASZLO C. // Math Horizons;Nov2015, Vol. 23 Issue 2, p24 

    The article offers step by step information for making torus.

  • On Curvature Decay in Expanding Cosmological Models. Ringström, Hans // Communications in Mathematical Physics;Jun2006, Vol. 264 Issue 3, p613 

    Consider a globally hyperbolic cosmological spacetime. Topologically, the spacetime is then a compact 3-manifold in cartesian product with an interval. Assuming that there is an expanding direction, is there any relation between the topology of the 3-manifold and the asymptotics? In fact, there...

  • Cerbelli and Giona's Map Is Pseudo-Anosov and Nine Consequences. MacKay, R.S. // Journal of Nonlinear Science;Jul2006, Vol. 16 Issue 4, p415 

    It is shown that a piecewise affine area-preserving homeomorphism of the 2-torus studied by Cerbelli and Giona is pseudo-Anosov. This enables one to prove various of their conjectures, quantify the multifractality of its "w-measures," calculate many other quantities for its dynamics, and...

  • Invariant Einstein metrics on flag manifolds with four isotropy summands. Arvanitoyeorgos, Andreas; Chrysikos, Ioannis // Annals of Global Analysis & Geometry;Feb2010, Vol. 37 Issue 2, p185 

    A generalized flag manifold is a homogeneous space of the form G/ K, where K is the centralizer of a torus in a compact connected semisimple Lie group G. We classify all flag manifolds with four isotropy summands by the use of $${\mathfrak{t}}$$-roots. We present new G-invariant Einstein metrics...

  • Islands at infinity on manifolds of asymptotically nonnegative curvature. Mendon�a, S�rgio; Zhou, Detang // Bulletin of the Brazilian Mathematical Society;Dec2008, Vol. 39 Issue 4, p597 

    We introduce an invariant which measures the R-eccentricity of a point in a complete Riemannian manifold M and show that it goes to zero when the point goes to infinity, if M has asymptotically nonnegative curvature. As a consequence we show that the isometry group is compact if M has...

  • Diffeomorphism groups of compact manifolds. Smolentsev, N. // Journal of Mathematical Sciences;Nov2007, Vol. 146 Issue 6, p6213 

    This work considers diffeomorphism groups of manifolds M as infinite-dimensional Lie-Frech�t groups. The main classes of infinite-dimensional subgroups are considered. The hydrodymechanical applications of the diffeomorphism groups are studied. The curvature properties of the diffeomorphism...

  • An example of a nontrivial causally simple space-time having interesting consequences for boundary constructions. Rübe, Petra // Journal of Mathematical Physics;Apr90, Vol. 31 Issue 4, p868 

    An example is given of a causally simple space-time that may serve as a counterexample for various purposes, such as showing that for a general causally simple space-time the chronological common past of a terminal indecomposable future set need not be an indecomposable set.

  • Double warped space–times. Ramos, M.P.M.; Vaz, E.G.L.R.; Carot, J. // Journal of Mathematical Physics;Oct2003, Vol. 44 Issue 10, p4839 

    An invariant characterization of double warped space–times is given in terms of Newman–Penrose formalism and a classification scheme is proposed. A detailed study of the conformal algebra of these space–times is also carried out and some remarks are made on certain classes...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sign out of this library

Other Topics